MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 HARDINGE CEM REST INTRO LONG; HIP INSTRUMENTS : INSERTION DEVICES

DEPUY INTERNATIONAL LTD - 8010379 HARDINGE CEM REST INTRO LONG; HIP INSTRUMENTS : INSERTION DEVICES
Catalog Number 963206000
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the setting instrument for the medullary canal stopper broke off when it was unscrewed.No force was used.The approximately 6 cm long fragment could not be removed and had to remain in the patient.
 
Event or Problem Description
Additional information was received and stated that the operation was delayed by half an hour.They could not remove the broken part and pushed it into the medullary space distal.The patient now has an additional foreign body and the operation and anesthesia took longer.It was also reported that the instrument broke into 2 parts.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, d4 (lot), d9 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, hcp is reporting the setting instrument for the medullary canal stopper broke off when it was unscrewed.No force was used.The approximately 6 cm long fragment could not be removed and had to remain in the patient.The product was not returned to depuy synthes, however photos were provided for review.See attachment (b)(4) photos received from customer.The photo investigation revealed that the hardinge fem cement rester was found broken from the shaft, the fracture originated from the number 7 marked on the shaft, indicating that approximately 6 cm from the tip broke off the instrument.No postoperative x-rays were provided to confirm the foreign body left in patient.The shaft breakage is consistent with the user applying excessive leverage/torque on the hardinge cem rester int in a side-to-side or circular pattern.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the hardinge fem cement rester would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : hcp is reporting the setting instrument for the medullary canal stopper broke off when it was unscrewed.No force was used.The approximately 6 cm long fragment could not be removed and had to remain in the patient.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection of the returned sample revealed that the hardinge cem restr int was found broken from the shaft, the fracture originated from the number 7 marked on the shaft, indicating that approximately 6 cm from the tip broke off the instrument.No postoperative x-rays were provided to confirm the foreign body left in patient.The shaft breakage is consistent with the user applying excessive leverage/torque on the hardinge cem restr int in a side-to-side or circular pattern.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional test was unable to be performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the hardinge cem restr int would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : manufacturing records evaluation (mre) was not performed as no lot number was able to be retrieved for this device.

Brand Name
HARDINGE CEM REST INTRO LONG
Common Device Name
HIP INSTRUMENTS : INSERTION DEVICES
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18799910
Report Number1818910-2024-03944
Device Sequence Number12557200
Product Code HWR
UDI-Device Identifier10603295246015
UDI-Public10603295246015
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
OUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/22/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number963206000
Device Lot Number2328
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer04/15/2024
05/15/2024
05/21/2024
05/28/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date04/18/2024
05/20/2024
05/22/2024
05/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown